MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII 11X100MM SHLD SYS Z-THREADED; GCJ

APPLIED MEDICAL RESOURCES KII 11X100MM SHLD SYS Z-THREADED; GCJ
Model Number 15
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with a rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as "j" hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between (b)(6) 2014 and (b)(6) 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an (b)(6) 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap appendectomy - "during the procedure a piece of black plastic/rubber was observed coming out of the port into the abdominal cavity.The fragment was retrieved and the trocar swapped for another unit.The removed port was inspected by the surgeon/scrub team and the fragment was identified as part of the inner septum.The clear plastic instrument shield was removed manually to aid inspection.(b)(4).Patient status: ok.

Brand Name
KII 11X100MM SHLD SYS Z-THREADED
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372838
Report Number2027111-2017-01062
Device Sequence Number773211
Product Code GCJ
UDI-Device Identifier00607915124250
UDI-Public(01)00607915124250(17)170128(30)01(10)1214475
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
15
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/28/2017
Device Model Number15
Device Catalogue Number15
Device Lot Number1214475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2014
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2014
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM SCOPE, GRASPER; LIGACLIP APPLICATOR, SCISSORS